Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Metrical diophantine approximation for continued fraction like maps of the interval

Authors: Andrew Haas and David Molnar
Journal: Trans. Amer. Math. Soc. 356 (2004), 2851-2870
MSC (2000): Primary 11J70, 11J83, 37E05
Published electronically: July 24, 2003
MathSciNet review: 2052599
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the metrical properties of a class of continued fraction-like mappings of the unit interval, each of which is defined as the fractional part of a Möbius transformation taking the endpoints of the interval to zero and infinity.

References [Enhancements On Off] (What's this?)

  • 1. R.L. Adler, L. Flatto, Geodesic flows, interval maps, and symbolic dynamics. Bull. Amer. Math. Soc. 25 (1991), 229-334. MR 92b:58172
  • 2. T. Bedford, H. Keane, C. Series, eds., Ergodic Theory, Symbolic Dynamics and Hyperbolic Spaces, Oxford Univ. Press, 1991. MR 93e:58002
  • 3. C. Billingsley, Ergodic Theory and Information. J. Wiley & Sons, New York-London, 1965. MR 33:254
  • 4. P. Billingsley, Convergence of Probability Measures, John Wiley & Sons, New York-London, 1968. MR 38:1718
  • 5. W. Bosma, H. Jager and F. Wiedijk, Some metrical observations on the approximation of continued factions. Indag. Math. 45 (1983), 281-299. MR 85f:11059
  • 6. R. Burton, C. Kraaikamp and T. Schmidt, Natural extensions for the Rosen Fractions. Trans. Amer. Math. Soc. 352 (1999), 1277-1298. MR 2000j:11123
  • 7. H. Cohn, Representation of Markoff's binary quadratic forms by geodesics on a perforated torus. Acta Arith. 18 (1971), 125-136. MR 44:5277
  • 8. C. Series, The modular surface and continued fractions. J. London Math. Soc. 31 (1985), 69 - 80. MR 87c:58094
  • 9. I. P. Cornfeld, S.V. Fomin, and Ya. G. Sinai, Ergodic Theory. Springer-Verlag, Berlin-Heidelberg-New York, 1982. MR 87f:28019
  • 10. K. Gröchenig and A. Haas, Backward continued fractions, invariant measures, and mappings of the interval. Ergodic Th. and Dyn. Sys. 16 (1996), 1241-1274. MR 97m:58114
  • 11. A. Haas, Invariant Measures and Natural Extensions. Canad. Math. Bull. 45 (2002), 97-108. MR 2002j:37005
  • 12. H. Jager, The distribution of certain sequences connected with the continued fraction. Indag. Math. 89 (1) (1986), 61-69. MR 87g:11092
  • 13. A. Ya. Khintchine, Continued Fractions (trans. from 3rd Russian ed. by P. Wymm). P. Noordhoff, Ltd., Groningen. MR 28:5038
  • 14. R. Mañé, Ergodic Theory and Differentiable Dynamics. Springer-Verlag, Berlin, 1983. MR 88c:58040
  • 15. H. Nakada, Metrical theory for a class of continued fraction transformations and their natural extensions.Tokyo J. Math. 4 (1981), 399-426. MR 83k:10095
  • 16. G. J. Rieger, Mischung und Ergodizität bei Kettenbrüchen nach nächsten Ganzen. J. Reine Angew. Math. 310 (1979), 171-181. MR 81c:10066
  • 17. A. Rényi, Valòs szàmok elöàllitàsàra szölgàlò algoritmusokròl. M. T.A. Mat. ès Fiz. Oszt. Kzl. 7 (1957), 265-293. MR 20:4113
  • 18. A. Rockett and P. Szüsz, Continued Fractions. World Sci. Pub., Singapore, 1992. MR 93m:11060
  • 19. V.A. Rohlin, Exact endomorphisms of a Lebesgue space. A.M.S. Transl. 39 (1964), 1-37. MR 37:4234
  • 20. F. Schweiger, Ergodic Theory of Fibered Systems and Metric Number Theory. Clarendon Press, 1995. MR 97h:11083
  • 21. F. Schweiger, Multidimensional Continued Fractions. Oxford Univ. Press, 2000.
  • 22. S.M. Rudolfer and K.M. Wilkinson, A number-theoretic class of weak Bernoulli transformations. Math. Systems Theory 7 (1973), 14-24. MR 48:2100

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11J70, 11J83, 37E05

Retrieve articles in all journals with MSC (2000): 11J70, 11J83, 37E05

Additional Information

Andrew Haas
Affiliation: Department of Mathematics, The University of Connecticut, Storrs, Connecticut 06269-3009

David Molnar
Affiliation: Department of Mathematics, The University of Connecticut, Storrs, Connecticut 06269-3009

Keywords: Continued fractions, interval maps, diophantine approximation
Received by editor(s): July 8, 2002
Received by editor(s) in revised form: April 8, 2003
Published electronically: July 24, 2003
Article copyright: © Copyright 2003 American Mathematical Society